Alert archive / Nevada / Flash Flood Warnings in 2024
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 23, 2024, 10:54 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2024, 10:54 PM PDT (05:54 UTC)
- Expired
- Jul 24, 2024, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 97 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 3346 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
612
WGUS55 KVEF 240554
FFWVEF
NVC003-240900-
/O.NEW.KVEF.FF.W.0030.240724T0554Z-240724T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1054 PM PDT Tue Jul 23 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Clark County in southern Nevada...
* Until 200 AM PDT.
* At 1054 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across Valley of Fire State Park and the Moapa Valley.
The expected rainfall rate is 0.75 to 1 inch in 1 hour. Flash
flooding is expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Moapa Valley and Valley Of Fire
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3643 11434 3639 11437 3639 11452 3639 11468
3648 11476 3656 11484 3674 11468 3676 11452
3666 11440 3648 11435
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR
$$
JA3 follow-up statements
453
WGUS75 KVEF 240645
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1145 PM PDT Tue Jul 23 2024
NVC003-240900-
/O.CON.KVEF.FF.W.0030.000000T0000Z-240724T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1145 PM PDT Tue Jul 23 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY
FOR NORTHEASTERN CLARK COUNTY...
At 1145 PM PDT, Doppler radar indicated thunderstorms continuing
over northeast Clark County. Radar estimated up to one inch of rain
had fallen, with the heaviest amounts in the California Wash. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Overton, Moapa Town, Moapa Valley, Logandale, Valley Of Fire and
Overton Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3643 11434 3639 11437 3639 11452 3639 11468
3648 11476 3656 11484 3674 11468 3676 11452
3666 11440 3648 11435
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR
$$
CM592
WGUS75 KVEF 240748
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1248 AM PDT Wed Jul 24 2024
NVC003-240900-
/O.CON.KVEF.FF.W.0030.000000T0000Z-240724T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1248 AM PDT Wed Jul 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM PDT EARLY THIS
MORNING FOR NORTHEASTERN CLARK COUNTY...
At 1248 AM PDT, Doppler radar indicated rain beginning to taper off
over northeast Clark County. Heavy rain has fallen, including in the
California Wash and the Muddy River. Flash flooding is still a
concern.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Overton, Moapa Town, Moapa Valley, Logandale, Valley Of Fire and
Overton Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3643 11434 3639 11437 3639 11452 3639 11468
3648 11476 3656 11484 3674 11468 3676 11452
3666 11440 3648 11435
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR
$$
CM501
WGUS75 KVEF 240851
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
151 AM PDT Wed Jul 24 2024
NVC003-240901-
/O.EXP.KVEF.FF.W.0030.000000T0000Z-240724T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
151 AM PDT Wed Jul 24 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING
FOR NORTHEASTERN CLARK COUNTY...
Rain was ending over northeast Clark County, and flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3643 11434 3639 11437 3639 11452 3639 11468
3648 11476 3656 11484 3674 11468 3676 11452
3666 11440 3648 11435
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:45 PM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 23, 8:45 PM PDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 845 PM PDT Tue Jul 23 2024 .SYNOPSIS...Monsoonal moisture will continue to be recycled under the ridge resulting in continued chances for afternoon showers and thunderstorms through late week. Temperatures will remain hotter than normal as the ridge remains positioned overhead. An incoming trough will scour out our monsoonal moisture and bring an end to the extreme heat of the past few weeks on Friday. Drier conditions and more seasonal temperatures are expected over the weekend. && .UPDATE...Recent satellite and radar loops revealed convection enhancing around northeast Clark County since 7 PM as a cold pool works southward from showers and thunderstorms in Lincoln County and collides with outflow boundaries from storms in northern Mohave County. This setup looks favorable for thunderstorms to continue propagating toward the Las Vegas Valley late this evening between 10 PM and midnight as has been advertised by the NBM in the going forecast and by many runs of the HRRR...including the latest 00Z-02Z runs. The 00Z Las Vegas sounding indicated ML and MU CAPE values around 500-600 J/kg with no significant cap. These approaching boundaries may be enough to overcome slight convective inhibition and initiate additional thunderstorms which could continue until 2-4 AM over Clark, southern Nye/Inyo counties. This is reflected in the inherited forecast and no immediate changes are needed. && .PREV DISCUSSION... 208 PM PDT Tue Jul 23 2024 .SHORT TERM...through Thursday. Isolated to scattered showers and thunderstorms will continue to occur each afternoon and evening through Thursday as monsoonal moisture is recycled beneath the ridge of high pressure overhead. With precipitable water values pushing 150% to 200% of normal, heavy rain and flash flooding will be a threat with any storms that develop over the next few days. In addition to heavy rain and flash flooding, gusty outflow winds will also pose a threat with any storms that develop. The Storm Prediction Center has highlighted the potential for thunderstorms capable of producing 60+ mph wind gusts across central and southern Mohave County along with southern Clark County and areas of San Bernardino County south and east of Interstate 15 this afternoon and evening. Similar to Monday, we will see shower and thunderstorm activity linger into the evening hours and will potentially linger into the overnight hours for portions of southern Nevada and Inyo County. Storm development will be driven by one of two mechanisms, either developing on high terrain as a result of differential heating or developing along outflow boundaries as they propagate away from their parent storms. Storm chances on Wednesday will be similar to today with coverage decreasing slightly on Thursday as we begin to dry out. With the upper-level ridge overhead temperatures will continue to run around 3 to 5 degrees hotter than normal through Thursday. An Excessive Heat Warning remains in effect through Wednesday evening for our southern zones due to Major-to-Extreme HeatRisk across the lower elevations of the Mojave Desert. .AVIATION...For Harry Reid...Shower and thunderstorm activity will be possible this evening in or near the vicinity of the airfield. Timing is generally after 9 pm through about midnight. Storm outflow winds from the north and from the east could reach the valley mid to late evening. Expect the shower/storm activity to end overnight with quiet weather conditions Wednesday morning. Another round of scattered showers and thunderstorms will develop Wednesday afternoon with possible impacts from rain and sudden erratic gusty winds. For the rest of southern Nevada, northwest Arizona and southeast California...With the exception of the Las Vegas Valley terminals, thunderstorm activity is not expected through midday Wednesday although the Colorado River Valley terminals could be impacted by easterly outflow winds this evening. Another round of scattered showers and thunderstorms will develop Wednesday afternoon with brief heavy rain and erratic gusty winds possible at all terminals. && .LONG TERM...Friday through Monday. Temperatures will drop a degree or two from Thursday to Friday as an upper-level trough begins to push into the area. This trough will also scour the anomalous moisture from the area, with precipitation chances on Friday afternoon and evening being limited to our northern and eastern zones. By Saturday temperatures will have cooled to near normal values for late July, with no mentionable chances for precipitation across our forecast area. Dry and seasonal weather will continue on Sunday before we see temperatures begin to slowly increase as the upper-level ridge attempts to reestablish itself across the Desert Southwest. && .AVIATION...For Harry Reid...Shower and thunderstorm activity will be possible this evening in or near the vicinity of the airfield. Timing is generally after 9 pm through about midnight. Storm outflow winds from the north and from the east could reach the valley mid to late evening. Expect the shower/storm activity to end overnight with quiet weather conditions Wednesday morning. Another round of scattered showers and thunderstorms will develop Wednesday afternoon with possible impacts from rain and sudden erratic gusty winds. For the rest of southern Nevada, northwest Arizona and southeast California...With the exception of the Las Vegas Valley terminals, thunderstorm activity is not expected through midday Wednesday although the Colorado River Valley terminals could be impacted by easterly outflow winds this evening. Another round of scattered showers and thunderstorms will develop Wednesday afternoon with brief heavy rain and erratic gusty winds possible at all terminals. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair DISCUSSION...Stessman AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.